Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 204, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 12, 2015, 6:40 PM CDT for Ector County, Winkler County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2015, 6:40 PM CDT (23:40 UTC)
- Expired
- Jun 12, 2015, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ector County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 58 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:59 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 12, 2:59 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CDT Fri Jun 12 2015 .DISCUSSION... A series of upper level troughs moving across the Rockies yielding a lee surface trough and plentiful moisture will make way for an active weather pattern over the next several days. Strong to severe storms will be possible today across the Permian Basin and Lower Trans Pecos. Strong heating east of the dryline where dewpoints are in the 60s will increase instability and yield CAPE values ranging between 2000-3000 j/kg. In addition to moderate instability, steep mid level lapse rates and shear values of 20-35 kts will aid severe thunderstorms development. Another interesting note is a boundary pushing south across the Permian Basin from the north, which supported morning showers and thunderstorms. This E-W boundary could be another focus for thunderstorms as the day progresses. The West Texas mesonet 2 SE of Lamesa received nearly an inch of rain this morning, which shows how high the moisture content is across the area. Precipitable Water values are reaching 2-3 standard deviations above normal. So in addition to the threat of large hail and damaging winds, localized flooding will also be a threat with any thunderstorm today. By tonight, expect storms to form more of a line as a strong low level jet of 30-45 kts will help support storms as they move east. Saturday will also pose a threat for severe weather as well with the mid level trough supporting maintenance of the surface lee trough over eastern New Mexico and West Texas. Instability and shear are not as good, but will be enough to support strong to severe storms east of the dryline and along the higher terrain. Thunderstorm and rain chances will remain with the upper level weakness still lingering around the area through the end of the weekend into early next week. Temperatures will be slightly below normal over the next several days, and most likely will remain near normal through the end of next week. The upper level pattern looks to flatten and flow aloft becomes fairly weak, but will keep low end chances of rain into middle week as plenty of moisture will remain across the area. Arnold && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 70 91 70 93 / 30 40 40 30 BIG SPRING TX 72 92 72 91 / 40 30 50 30 CARLSBAD NM 68 100 67 98 / 10 20 20 20 DRYDEN TX 74 92 74 92 / 30 20 40 20 FORT STOCKTON TX 72 96 71 93 / 20 40 40 50 GUADALUPE PASS TX 66 86 65 86 / 0 20 10 20 HOBBS NM 68 97 67 95 / 20 40 30 30 MARFA TX 62 90 60 90 / 10 30 30 50 MIDLAND INTL AIRPORT TX 72 93 71 92 / 30 30 40 30 ODESSA TX 72 93 71 92 / 30 30 30 30 WINK TX 73 99 73 98 / 10 30 30 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 03/06 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 12, 1:42 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 PM CDT FRI JUN 12 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 142 PM CDT FRI JUN 12 2015 /1242 PM MDT FRI JUN 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE TEXAS PERMIAN BASIN...TRANS PECOS REGION...THE DAVIS MOUNTAINS.,,AND THE BIG BEND REGION. SOME OF THESE STORMS WILL HAVE THE CAPABILITY OF REACHING SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE WEATHER WILL AGAIN BE POSSIBLE OVER PORTIONS OF THE PERMIAN BASIN ON SATURDAY AND SUNDAY WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 12, 5:38 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
538 PM CDT FRI JUN 12 2015
TXZ081-122315-
BIG BEND AREA-
538 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER COUNTY UNTIL 615 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER EAST CENTRAL BREWSTER COUNTY
AT 538 PM CDT...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 2971 10314 2988 10290 2975 10260 2973 10262
2973 10267 2972 10268 2967 10269 2963 10273
2960 10273 2959 10276 2955 10277 2952 10280
2948 10280 2944 10283 2940 10281 2935 10284
2935 10288 2928 10289
TIME...MOT...LOC 2238Z 319DEG 25KT 2966 10292Special weather statement, Jun 12, 5:40 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 PM CDT FRI JUN 12 2015
TXZ075-081-082-122315-
PECOS-TERRELL-BIG BEND AREA-
540 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND SOUTHWESTERN TERRELL
COUNTIES UNTIL 615 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME EAST CENTRAL BREWSTER
COUNTY AT 540 PM CDT...MOVING SOUTH AT 20 MPH. PENNY SIZE HAIL AND
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 2973 10266 3006 10268 3012 10238 2985 10225
2985 10226 2987 10230 2987 10231 2986 10232
2986 10234 2976 10238 2978 10250 2974 10254
2976 10257 2973 10264
TIME...MOT...LOC 2240Z 348DEG 18KT 2999 10251Local storm report, Jun 12, 5:51 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
551 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 6 NE ODESSA 31.92N 102.30W
06/12/2015 E2.75 INCH ECTOR TX NWS EMPLOYEE
&&
GREGORY.MURDOCHSpecial weather statement, Jun 12, 6:18 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 618 PM CDT FRI JUN 12 2015 TXZ061-122345- ECTOR- 618 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING ECTOR COUNTY UNTIL 645 PM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A NOTREES TO GARDENDALE LINE AT 616 PM CDT...MOVING EAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO SMALL HAIL AND GUSTY WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. IN ADDITION...HEAVY RAINFALL WILL LIKELY RESULT IN AREAS OF FLASH FLOODING ACROSS THESE LOCATIONS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3208 10230 3173 10230 3178 10279 3208 10279 TIME...MOT...LOC 2316Z 287DEG 21KT 3193 10246
Local storm report, Jun 12, 6:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
628 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL ODESSA 31.85N 102.37W
06/12/2015 E1.75 INCH ECTOR TX TRAINED SPOTTER
REPORTED AT GRANDVIEW AND I20.
&&
DHLocal storm report, Jun 12, 6:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 15 E SEMINOLE 32.72N 102.39W
06/12/2015 E1.50 INCH GAINES TX TRAINED SPOTTER
&&
DHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:16 AM CDT | Special Weather Statement | MAF | Dawson | 44 min |
| Jun 12, 11:46 AM CDT | Special Weather Statement | MAF | Glasscock | 29 min |
| Jun 12, 2:43 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jun 12, 2:55 PM CDT | Special Weather Statement | MAF | Brewster | 35 min |
| Jun 12, 3:30 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| Jun 12, 3:32 PM CDT | Special Weather Statement | MAF | Terrell | 28 min |
| Jun 12, 3:34 PM CDT | Special Weather Statement | MAF | Crane | 26 min |
| Jun 12, 3:50 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| Jun 12, 3:53 PM CDT | Special Weather Statement | MAF | Yoakum | 37 min |
| Jun 12, 4:01 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| Jun 12, 4:03 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| Jun 12, 4:21 PM CDT | Special Weather Statement | MAF | Andrews | 39 min |
| Jun 12, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 51 min |
| Jun 12, 4:41 PM CDT | Special Weather Statement | MAF | Brewster | 49 min |
| Jun 12, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 18 min |
| Jun 12, 4:47 PM CDT | Special Weather Statement | MAF | Terrell | 43 min |
| Jun 12, 4:48 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 42 min |
| Jun 12, 4:50 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| Jun 12, 4:59 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 44 min |
| Jun 12, 5:05 PM CDT | Special Weather Statement | MAF | Crane | 25 min |
| Jun 12, 5:14 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 46 min |
| Jun 12, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 46 min |
| Jun 12, 5:35 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 4 hr |
| Jun 12, 5:35 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 55 min |
| Jun 12, 5:38 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Jun 12, 5:40 PM CDT | Special Weather Statement | MAF | Terrell | 35 min |
| Jun 12, 5:44 PM CDT | Tornado Warning | MAF | Ector | 25 min |
| Jun 12, 5:50 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 55 min |
| Jun 12, 5:56 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 4 hr |
| Jun 12, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 45 min |
| Jun 12, 6:18 PM CDT | Special Weather Statement | MAF | Ector | 27 min |
| Jun 12, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 58 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.